Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 257, NWS Atlanta, GA

August 18, 20245 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2024, 5:44 PM EDT for 5 counties in Georgia. It was in force for 46 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2024, 5:44 PM EDT (21:44 UTC)
Expired
Aug 18, 2024, 6:30 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, GA, Jones County, GA, Twiggs County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:47 PM EDTTSTM WND DMG1 Wnw Meriwether, GAA tree was downed in the 200 block of Little Rd NW.
Aug 18, 5:49 PM EDTTSTM WND DMG1 Nnw Meriwether, GAA tree was downed onto a power line in the 100 block of Daisy Trail NW.
Aug 18, 6:03 PM EDTTSTM WND DMG1 E Allenwood, GAA tree was downed onto a power line on Frank Bone Road SW at Ivey Drive SW.
Aug 18, 6:03 PM EDTTSTM WND DMG1 Ssw Allenwood, GAA tree fell onto a power line in the 100 block of Allen Memorial Drive SW.
Aug 18, 6:03 PM EDTTSTM WND DMG1 W Hardwick, GAA tree was downed on Ivey Dr. SW at Hillcrest Dr. SW.
Aug 18, 6:03 PM EDTTSTM WND DMG2 Sw Allenwood, GAA tree was downed onto a power line in the 100 block of Forest Hill Road SW.
Aug 18, 6:04 PM EDTTSTM WND DMG1 Ssw Hardwick, GAA tree fell onto a gas meter in the 100 block of Park Ave SE, causing gas to leak from the meter.
Aug 18, 6:04 PM EDTTSTM WND DMGHardwick, GAA tree was downed onto power lines on S. Jefferson Street at E. Screven Street.
Aug 18, 6:05 PM EDTTSTM WND DMG1 Ssw Hardwick, GAA tree was downed in the 2200 block of Irwinton Rd.
Aug 18, 6:07 PM EDTTSTM WND DMGScottsboro, GAA tree was downed in the 100 black of Twin Lakes Rd SE.
Aug 18, 6:10 PM EDTTSTM WND DMG1 E Gordon, GAA tree was downed on Pine Street in Gordon.
Aug 18, 6:10 PM EDTTSTM WND DMG6 Se Pancras, GAA tree was downed on Hayward-Smith Rd.
Aug 18, 6:10 PM EDTTSTM WND DMGGordon, GAA tree fell onto power lines on Main Street.
Aug 18, 6:28 PM EDTTSTM WND DMG3 Ese Irwinton, GAA power pole and power lines were downed on Waterfork Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

648 
WUUS52 KFFC 182144
SVRFFC
GAC009-169-289-303-319-182230-
/O.NEW.KFFC.SV.W.0257.240818T2144Z-240818T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
544 PM EDT Sun Aug 18 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Wilkinson County in central Georgia...
  Baldwin County in central Georgia...
  Northeastern Twiggs County in central Georgia...
  Southwestern Washington County in east central Georgia...
  Southern Jones County in central Georgia...

* Until 630 PM EDT.

* At 543 PM EDT, severe thunderstorms were located along a line
  extending from near Resseaus Crossroads to near Gray to near
  Arkwright, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Macon, Milledgeville, Gray, Irwinton, Gordon, Ivey, McIntyre,
  Toomsboro, Oconee, Deepstep, Midway-Hardwick, Meriwether, Postell,
  Allenwood, Mountain Springs, Griswoldville, Hebron, Hardwick,
  Browns Crossing, and James.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3273 8300 3271 8332 3287 8355 3290 8367
      3301 8373 3301 8352 3317 8338 3317 8333
      3319 8329 3318 8320 3313 8311 3308 8312
      3305 8310 3308 8305 3308 8302 3300 8287
TIME...MOT...LOC 2143Z 305DEG 39KT 3319 8339 3304 8349 3298 8365 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
509 
WWUS52 KFFC 182201
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Sun Aug 18 2024

GAC289-182210-
/O.CAN.KFFC.SV.W.0257.000000T0000Z-240818T2230Z/
Twiggs GA-
601 PM EDT Sun Aug 18 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TWIGGS COUNTY IS
CANCELLED...

The storms which prompted the warning will stay out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central and east central Georgia.

&&

LAT...LON 3274 8300 3273 8300 3271 8329 3289 8340
      3289 8342 3293 8344 3305 8347 3311 8341
      3319 8329 3317 8319 3313 8311 3308 8312
      3305 8310 3308 8305 3308 8302 3300 8288
      3299 8287
TIME...MOT...LOC 2200Z 296DEG 40KT 3313 8323 3301 8325 3292 8343 

$$

GAC009-169-303-319-182230-
/O.CON.KFFC.SV.W.0257.000000T0000Z-240818T2230Z/
Wilkinson GA-Baldwin GA-Washington GA-Jones GA-
601 PM EDT Sun Aug 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WILKINSON...BALDWIN...SOUTHWESTERN WASHINGTON AND EAST CENTRAL
JONES COUNTIES...

At 600 PM EDT, severe thunderstorms were located along a line
extending from near Milledgeville to Pancras to Mountain Springs,
moving southeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Milledgeville, Irwinton, Gordon, Ivey, McIntyre, Toomsboro, Oconee,
Deepstep, Midway-Hardwick, Meriwether, Coopers, Allenwood, Haddock,
Pancras, Scottsboro, Hebron, Hardwick, and Browns Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3274 8300 3273 8300 3271 8329 3289 8340
      3289 8342 3293 8344 3305 8347 3311 8341
      3319 8329 3317 8319 3313 8311 3308 8312
      3305 8310 3308 8305 3308 8302 3300 8288
      3299 8287
TIME...MOT...LOC 2200Z 296DEG 40KT 3313 8323 3301 8325 3292 8343 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
516 
WWUS52 KFFC 182214
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
614 PM EDT Sun Aug 18 2024

GAC169-182224-
/O.CAN.KFFC.SV.W.0257.000000T0000Z-240818T2230Z/
Jones GA-
614 PM EDT Sun Aug 18 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JONES COUNTY IS
CANCELLED...

The storms which prompted the warning have  moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central and east central Georgia.

&&

LAT...LON 3273 8300 3271 8329 3290 8341 3293 8336
      3296 8337 3314 8313 3313 8311 3308 8312
      3305 8310 3308 8305 3308 8302 3300 8289
      3298 8287
TIME...MOT...LOC 2214Z 305DEG 37KT 3308 8308 3294 8313 3283 8336 

$$

GAC009-303-319-182230-
/O.CON.KFFC.SV.W.0257.000000T0000Z-240818T2230Z/
Wilkinson GA-Baldwin GA-Washington GA-
614 PM EDT Sun Aug 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WILKINSON...EASTERN BALDWIN AND SOUTHWESTERN WASHINGTON
COUNTIES...

At 614 PM EDT, severe thunderstorms were located along a line
extending from near Beulah to 7 miles northeast of McIntyre to near
Myricks Mill, moving southeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Milledgeville, Irwinton, Gordon, Ivey, McIntyre, Toomsboro, Oconee,
Deepstep, Midway-Hardwick, Coopers, Pancras, Scottsboro, Hebron, and
Hardwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3273 8300 3271 8329 3290 8341 3293 8336
      3296 8337 3314 8313 3313 8311 3308 8312
      3305 8310 3308 8305 3308 8302 3300 8289
      3298 8287
TIME...MOT...LOC 2214Z 305DEG 37KT 3308 8308 3294 8313 3283 8336 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
089 
WWUS52 KFFC 182230
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Sun Aug 18 2024

GAC009-303-319-182239-
/O.EXP.KFFC.SV.W.0257.000000T0000Z-240818T2230Z/
Wilkinson GA-Baldwin GA-Washington GA-
630 PM EDT Sun Aug 18 2024

...THE SEVERE THUNDERSTORM WARNING FOR WILKINSON...EASTERN BALDWIN
AND SOUTHWESTERN WASHINGTON COUNTIES WILL EXPIRE AT 630 PM EDT...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However, gusty winds are still possible with
these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central and east central Georgia.

&&

LAT...LON 3273 8300 3271 8329 3290 8341 3293 8336
      3296 8337 3314 8313 3313 8311 3308 8312
      3305 8310 3308 8305 3308 8302 3300 8289
      3298 8287
TIME...MOT...LOC 2229Z 305DEG 39KT 3299 8293 3285 8298 3274 8321 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:13 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 18, 3:13 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
313 PM EDT Sun Aug 18 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Monday)
Issued at 236 PM EDT Sun Aug 18 2024

Storms are already beginning to fire in north Georgia but are
generally staying below severe limits. The low clouds this morning
hanging on until 11am generally limited the amount of time that area
was allowed any deferential heating. The slight risk from SPC has
been expanded northward slightly but still well south of I-20. The
main risk still exists within this slight risk along the residual
boundary from the outflow last night. This is where parameters are
overall better for a strong to damaging wind threat. The lapse rates
are marginal at best so will likely not see a severe hail threat out
of these storms today. Winds will generally gust to around 20mph
today out of the west as temps rise into the low to mid 90s over
much of the area.

The front currently approaching north GA is expected to move
southward overnight into tomorrow morning which will result in an
overall pleasant day tomorrow with highs in the mid 80s to low 90s
and dewpoints in the 60s. The dry air behind the front will also
lead to a rain free day tomorrow so enjoy it if you can!

Hernandez

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 236 PM EDT Sun Aug 18 2024

No significant forecast concerns or weather impacts expected in
the long term period.

Mostly dry and slightly cooler weather pattern anticipated as
high amplitude upper ridge over the western CONUS and similar high
amplitude trough over the east, centered about 300 miles east of
the state, remains nearly stationary through Thursday with strong
NNW flow in the region. Shortwave traveling south in NNWly flow
over the Midwest on Thursday should help push longwave trough back
to the west and increase moisture into the area.

After this, still seeing ensemble consensus for upper low to slip
south into the northeast Gulf and travel WSW. Big system in the
NWUS also expected to kick upper ridge east into the Midwest so
warming temps and a bit more diurnal convection expected
continuing into the weekend. Can't rule out extreme heat here by
early next week if this pattern evolves as predicted with large
upper ridge moving into the OH and TN valleys. Low predictability
that far out even with good model consensus, so will do our best
to keep that thing away.

SNELSON

&&

.AVIATION...
(18Z TAFS)
Issued at 131 PM EDT Sun Aug 18 2024

IFR and LIFR stuck around long enough to limit the TS chances this
afternoon for the metro sites. Can't rule out an isolated TS but
that is a very low chance. The cu field should dissipate into the
evening as winds turn NW overnight and only high cirrus remains.
Could see some low end gusts this afternoon and evening up to
15-20kts.

//ATL Confidence...18Z Update...

Medium on TS chances.
High on all other elements.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  90  67  88 /  10   0   0   0
Atlanta         69  89  67  88 /  10   0   0   0
Blairsville     61  80  57  80 /  10  10   0   0
Cartersville    66  88  63  86 /  10   0   0   0
Columbus        71  93  69  92 /  50   0   0   0
Gainesville     67  88  66  87 /  10   0   0   0
Macon           69  91  69  90 /  40   0   0   0
Rome            68  87  64  85 /  10   0   0   0
Peachtree City  67  88  66  88 /  20   0   0   0
Vidalia         72  92  71  90 /  50   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....SNELSON
AVIATION...Hernandez
Hazardous weather outlook, Aug 18, 5:32 PM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
532 PM EDT Sun Aug 18 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-192145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
532 PM EDT Sun Aug 18 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A severe thunderstorm watch is in effect along and south of I-20.
They are expected to form a line of storms across central Georgia
this evening and will be capable of producing damaging wind gusts
and isolated large hail in addition to frequent lightning and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The probability for widespread hazardous weather is low. Isolated
thunderstorms are possible each afternoon from Thursday through
Saturday across south central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Local storm report, Aug 18, 5:24 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
524 PM EDT Sun Aug 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Hail             1 E Whitesville-Pine La 32.82N 85.02W
08/18/2024  M1.00 Inch       Harris             GA   Broadcast Media

            Reported at Exit 30 on I-185.

&&
Special weather statement, Aug 18, 5:24 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Sun Aug 18 2024

GAZ041-042-182200-
Haralson GA-Carroll GA-
524 PM EDT Sun Aug 18 2024

...A strong thunderstorm will impact portions of southeastern
Haralson and central Carroll Counties through 600 PM EDT...

At 524 PM EDT, a strong thunderstorm was over Mount Zion, or 9 miles
south of Buchanan, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Carrollton, Bremen, Tallapoosa, Mount Zion, Waco, Clem, Abilene, John
Tanner State Park, Treasure Lake, and Bowdon Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northwestern Georgia.

&&

LAT...LON 3375 8519 3364 8490 3363 8490 3351 8498
      3348 8512 3367 8530
TIME...MOT...LOC 2124Z 315DEG 11KT 3367 8522

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 18, 5:31 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
531 PM EDT Sun Aug 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     Tstm Wnd Dmg     1 NE Piedmont Heights   33.00N 85.19W
08/18/2024                   Troup              GA   Emergency Mngr

            A tree reportedly fell onto an RV at Holiday
            Campground with no injuries.

&&
Special weather statement, Aug 18, 5:34 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Sun Aug 18 2024

GAZ056-068-070-182200-
Lamar GA-Spalding GA-Pike GA-
534 PM EDT Sun Aug 18 2024

...A strong thunderstorm will impact portions of Spalding,
northeastern Pike and northern Lamar Counties through 600 PM EDT...

At 534 PM EDT, a strong thunderstorm was over Griffin, moving
southeast at 20 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Griffin, Barnesville, Zebulon, Milner, Williamson, Orchard Hill, East
Griffin, Highland Mills, Experiment, Birdie, Vaughn, Chappel Mill,
Rover, Liberty Hill, and Zetella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central and west central Georgia.

&&

LAT...LON 3332 8438 3332 8424 3323 8412 3320 8412
      3320 8409 3316 8404 3314 8404 3305 8413
      3309 8434 3326 8443
TIME...MOT...LOC 2134Z 318DEG 15KT 3325 8432

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 18, 5:42 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sun Aug 18 2024

GAZ052-066-182215-
Heard GA-Troup GA-
542 PM EDT Sun Aug 18 2024

...A strong thunderstorm will impact portions of southern Heard and
central Troup Counties through 615 PM EDT...

At 541 PM EDT, a strong thunderstorm was near Texas, or near
Franklin, moving southeast at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
LaGrange, Franklin, Hogansville, Waresville, Texas, Harrisonville,
Hillcrest, Wares Crossroads, Louise, and Glenn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
west central Georgia.

&&

LAT...LON 3329 8514 3312 8486 3311 8486 3300 8495
      3297 8510 3316 8524 3322 8526
TIME...MOT...LOC 2141Z 319DEG 18KT 3320 8515

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 18, 5:44 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
544 PM EDT Sun Aug 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Tstm Wnd Dmg     1 NNE Flippen           33.50N 84.18W
08/18/2024                   Henry              GA   Broadcast Media

            A tree was reported down and blocking the
            right lane of Highway 23 southbound at
            Campground Rd.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:10 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton50 min
Aug 17, 8:15 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Spalding45 min
Aug 17, 8:32 PM EDTSpecial Weather StatementFFCLamar, Meriwether, Pike, Spalding, Upson43 min
Aug 17, 8:32 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes43 min
Aug 17, 8:50 PM EDTSevere Thunderstorm WarningFFCBibb, Butts, Fayette, Henry, Jasper, Jones and 4 more40 min
Aug 17, 9:30 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe30 min
Aug 18, 2:21 PM EDTSpecial Weather StatementFFCBartow24 min
Aug 18, 2:57 PM EDTSpecial Weather StatementFFCPaulding33 min
Aug 18, 2:58 PM EDTSpecial Weather StatementFFCCobb32 min
Aug 18, 2:59 PM EDTSpecial Weather StatementFFCCherokee31 min
Aug 18, 3:24 PM EDTSpecial Weather StatementFFCPaulding36 min
Aug 18, 3:27 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton48 min
Aug 18, 3:31 PM EDTSpecial Weather StatementFFCGwinnett29 min
Aug 18, 3:48 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Henry42 min
Aug 18, 4:04 PM EDTSpecial Weather StatementFFCHeard26 min
Aug 18, 4:06 PM EDTSpecial Weather StatementFFCCarroll24 min
Aug 18, 4:11 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Newton, Rockdale49 min
Aug 18, 4:19 PM EDTSpecial Weather StatementFFCNewton26 min
Aug 18, 4:24 PM EDTSpecial Weather StatementFFCFayette36 min
Aug 18, 4:35 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton, Spalding40 min
Aug 18, 4:39 PM EDTSpecial Weather StatementFFCTroup36 min
Aug 18, 4:43 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Putnam47 min
Aug 18, 4:48 PM EDTSpecial Weather StatementFFCFayette27 min
Aug 18, 4:53 PM EDTSpecial Weather StatementFFCCobb37 min
Aug 18, 4:58 PM EDTSevere Thunderstorm WarningFFCHarris, Troup47 min
Aug 18, 5:00 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard45 min
Aug 18, 5:01 PM EDTSpecial Weather StatementFFCHeard29 min
Aug 18, 5:04 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Monroe, Newton41 min
Aug 18, 5:19 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jasper, Jones, Monroe, Putnam41 min
Aug 18, 5:24 PM EDTSpecial Weather StatementFFCCarroll36 min
Aug 18, 5:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether49 min
Aug 18, 5:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee47 min
Aug 18, 5:34 PM EDTSpecial Weather StatementFFCLamar, Spalding26 min
Aug 18, 5:34 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson41 min
Aug 18, 5:37 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Spalding53 min
Aug 18, 5:42 PM EDTSpecial Weather StatementFFCTroup33 min
Aug 18, 5:49 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Fulton, Henry41 min
Aug 18, 5:58 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBaldwin, Washington, Wilkinson29 min
Aug 18, 5:59 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton30 min
Aug 18, 6:05 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion40 min
Aug 18, 6:11 PM EDTSpecial Weather StatementFFCMonroe34 min
Aug 18, 6:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee31 min
Aug 18, 6:24 PM EDTSpecial Weather StatementFFCWashington36 min
Aug 18, 6:29 PM EDTSpecial Weather StatementFFCWilkinson31 min
Aug 18, 6:34 PM EDTSpecial Weather StatementFFCBibb26 min
Aug 18, 6:46 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster44 min
Aug 18, 6:49 PM EDTSpecial Weather StatementFFCMarion, Schley26 min
Aug 18, 6:52 PM EDTSpecial Weather StatementFFCPeach23 min
Aug 18, 6:55 PM EDTSpecial Weather StatementFFCJohnson35 min
Aug 18, 6:58 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Washington47 min
Aug 18, 7:01 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs44 min
Aug 18, 7:07 PM EDTSevere Thunderstorm WarningFFCHouston, Peach38 min
Aug 18, 7:15 PM EDTSevere Thunderstorm WarningFFCStewart, Webster34 min
Aug 18, 7:17 PM EDTSpecial Weather StatementFFCDooly, Sumter, Webster28 min
Aug 18, 7:20 PM EDTSpecial Weather StatementFFCEmanuel25 min
Aug 18, 7:25 PM EDTSevere Thunderstorm WarningFFCEmanuel50 min
Aug 18, 7:38 PM EDTSpecial Weather StatementFFCDooly37 min
Aug 18, 7:46 PM EDTSpecial Weather StatementFFCLaurens, Treutlen29 min
Aug 18, 7:47 PM EDTSpecial Weather StatementFFCBleckley, Pulaski28 min
Aug 18, 7:59 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.